Alert archive / Illinois / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 314, NWS St. Louis, MO

July 29, 2023Sainte Genevieve County, Missouri; 8 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 29, 2023, 4:47 PM CDT for Sainte Genevieve County, Missouri; 8 counties in Illinois. It was in force for 58 min. 15 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2023, 4:47 PM CDT (21:47 UTC)
Expired
Jul 29, 2023, 5:45 PM CDT
In force
58 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Madison County, IL, Marion County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 4:50 PM CDTTSTM WND GST 602 Ne Houston, ILTime estimate from radar.
Jul 29, 4:52 PM CDTTSTM WND DMG2 Wnw Steeleville, ILCorrects previous non-tstm wnd dmg report from 2 WNW Steeleville. Several power poles down.
Jul 29, 4:52 PM CDTNON-TSTM WND DMG2 Wnw Steeleville, ILSeveral power poles down.
Jul 29, 4:55 PM CDTTSTM WND DMGHighland, ILReport of four broken power poles within the city.
Jul 29, 4:55 PM CDTTSTM WND GST 561 Ese Sparta, ILCorrects previous tstm wnd gst report from 1 ESE Sparta. Location: KSAR.
Jul 29, 4:55 PM CDTTSTM WND GST 561 Ese Sparta, IL
Jul 29, 5:00 PM CDTTSTM WND DMGCoulterville, ILReports of trees and limbs down scattered about the town.
Jul 29, 5:25 PM CDTTSTM WND DMGJunction City, ILPhoto powerlines downed by a large tree limb with several limbs littering the ground. Time estimated by radar.
Jul 29, 5:35 PM CDTTSTM WND DMGSandoval, ILTrees, limbs, and power lines down.
Jul 29, 5:40 PM CDTTSTM WND DMG2 Nw Cartter, ILTrees down and unknown damage to home near State Route 37 and England Rd.
Jul 29, 5:40 PM CDTTSTM WND DMGOdin, ILTrees, limbs, and power lines down.
Jul 29, 5:45 PM CDTTSTM WND DMGCentralia, ILTrees, limbs, and power lines down.
Jul 29, 5:45 PM CDTTSTM WND DMGSalem, ILTrees, limbs, and power lines down.
Jul 29, 5:50 PM CDTTSTM WND DMG3 Nne Shobonier, ILLarge tree fell on a power line.
Jul 29, 5:50 PM CDTTSTM WND DMGKell, ILTrees, limbs, and power lines down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 11:28 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2023-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2023-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-536 J/kg
Mixed-layer LCL
1292 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

822 
WUUS53 KLSX 292147
SVRLSX
ILC005-027-051-119-121-157-163-189-MOC186-292245-
/O.NEW.KLSX.SV.W.0314.230729T2147Z-230729T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
447 PM CDT Sat Jul 29 2023

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Clinton County in south central Illinois...
  Bond County in south central Illinois...
  Marion County in south central Illinois...
  Eastern Madison County in southwestern Illinois...
  Southern Fayette County in south central Illinois...
  Washington County in south central Illinois...
  Randolph County in southwestern Illinois...
  Eastern St. Clair County in southwestern Illinois...
  Ste. Genevieve County in southeastern Missouri...

* Until 545 PM CDT.

* At 447 PM CDT, severe thunderstorms were located along a line
  extending from near Alhambra to Albers to near Bremen, moving east
  at 40 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Severe thunderstorms will be near...
  Breese, Sparta, Steeleville, Aviston, Okawville, St. Rose, 
  Germantown, Percy, Coulterville, and Tilden around 450 PM CDT.
  Beckemeyer around 455 PM CDT.
  Greenville, Carlyle, Nashville, Beaver Creek, and Reno around 500 
  PM CDT.

Other locations in the path of these severe thunderstorms include
Tamalco, Centralia, Wamac, Irvington, Mulberry Grove, Shattuc,
Boulder, Centralia, Sandoval, Central City, Ashley, Odin, Patoka,
Fairman, Salem and Shobonier.

This includes the following highways...
 Interstate 70 in Illinois between exits 24 and 68.
 Interstate 55 in Illinois near exit 37.
 Interstate 57 in Illinois between exits 109 and 135.
 Interstate 64 in Illinois between exits 34 and 61.
 Interstate 55 in Missouri between exits 141 and 154.

This also includes Hawn State Park, Felix Valle House State Park, and
Carlyle Lake Recreational Area.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8914 3821 8915 3822 8959 3795 8960
      3781 8968 3791 8984 3783 8999 3767 9011
      3767 9020 3782 9038 3814 9004 3822 9001
      3822 8990 3831 8993 3854 8972 3899 8980
      3900 8881 3891 8881 3891 8869 3848 8870
TIME...MOT...LOC 2147Z 274DEG 35KT 3892 8966 3854 8960 3803 8974 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Jaja
2 follow-up statements
724 
WWUS53 KLSX 292218
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
518 PM CDT Sat Jul 29 2023

ILC163-MOC186-292227-
/O.CAN.KLSX.SV.W.0314.000000T0000Z-230729T2245Z/
St. Clair IL-Ste. Genevieve MO-
518 PM CDT Sat Jul 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ST. CLAIR AND STE.
GENEVIEVE COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southwestern Illinois.

LAT...LON 3847 8914 3821 8915 3822 8959 3795 8960
      3781 8969 3791 8985 3822 8977 3822 8970
      3865 8971 3866 8974 3899 8980 3900 8881
      3891 8881 3891 8869 3848 8870
TIME...MOT...LOC 2217Z 270DEG 35KT 3890 8930 3852 8924 3801 8938 

$$

ILC005-027-051-119-121-157-189-292245-
/O.CON.KLSX.SV.W.0314.000000T0000Z-230729T2245Z/
Clinton IL-Bond IL-Marion IL-Madison IL-Fayette IL-Washington IL-
Randolph IL-
518 PM CDT Sat Jul 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CLINTON...BOND AND MARION COUNTIES IN SOUTH CENTRAL ILLINOIS...
EASTERN MADISON COUNTY IN SOUTHWESTERN ILLINOIS...SOUTHERN FAYETTE...
WASHINGTON COUNTIES IN SOUTH CENTRAL ILLINOIS AND EASTERN RANDOLPH
COUNTIES IN SOUTHWESTERN ILLINOIS...

At 517 PM CDT, severe thunderstorms were located along a line
extending from near Mulberry Grove to near Wamac to near
Pinckneyville, moving east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations impacted include...
  Centralia, Centralia, Sandoval, Wamac, Central City, Irvington, 
  Mulberry Grove, Ashley, Shattuc, Boulder, Odin, Patoka, Fairman, 
  Salem, Vandalia, Shobonier, Kinmundy, Farina, Omega, Stephen 
  Forbes Station and Helm.

This also includes Carlyle Lake Recreational Area.
 
This includes the following highways...
 Interstate 70 in Illinois between exits 24 and 68.
 Interstate 55 in Illinois near exit 37.
 Interstate 57 in Illinois between exits 109 and 135.
 Interstate 64 in Illinois between exits 34 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8914 3821 8915 3822 8959 3795 8960
      3781 8969 3791 8985 3822 8977 3822 8970
      3865 8971 3866 8974 3899 8980 3900 8881
      3891 8881 3891 8869 3848 8870
TIME...MOT...LOC 2217Z 270DEG 35KT 3890 8930 3852 8924 3801 8938 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Jaja
467 
WWUS53 KLSX 292225
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
525 PM CDT Sat Jul 29 2023

ILC119-157-292234-
/O.CAN.KLSX.SV.W.0314.000000T0000Z-230729T2245Z/
Madison IL-Randolph IL-
525 PM CDT Sat Jul 29 2023

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON AND EASTERN
RANDOLPH COUNTIES IN SOUTHWESTERN ILLINOIS IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
south central and southwestern Illinois.

LAT...LON 3847 8914 3821 8915 3822 8961 3885 8960
      3887 8960 3888 8964 3899 8964 3900 8881
      3891 8881 3891 8869 3848 8870
TIME...MOT...LOC 2224Z 270DEG 35KT 3890 8922 3852 8917 3801 8931 

$$

ILC005-027-051-121-189-292245-
/O.CON.KLSX.SV.W.0314.000000T0000Z-230729T2245Z/
Clinton IL-Bond IL-Marion IL-Fayette IL-Washington IL-
525 PM CDT Sat Jul 29 2023

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR CLINTON...BOND...MARION...SOUTHERN FAYETTE AND WASHINGTON
COUNTIES...

At 524 PM CDT, severe thunderstorms were located along a line
extending from near Mulberry Grove to Wamac to near Du Quoin, moving
east at 40 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

These severe storms will be near...
  Centralia, Salem, Vandalia, Centralia, Sandoval, Wamac, Central 
  City, Odin, Irvington, and Patoka around 530 PM CDT.

Other locations in the path of these severe thunderstorms include
Kinmundy, Farina, Omega, Stephen Forbes Station and Helm.

This also includes Carlyle Lake Recreational Area.
 
This includes the following highways...
 Interstate 70 in Illinois between exits 36 and 68.
 Interstate 57 in Illinois between exits 109 and 135.
 Interstate 64 in Illinois between exits 41 and 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3847 8914 3821 8915 3822 8961 3885 8960
      3887 8960 3888 8964 3899 8964 3900 8881
      3891 8881 3891 8869 3848 8870
TIME...MOT...LOC 2224Z 270DEG 35KT 3890 8922 3852 8917 3801 8931 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Jaja

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:54 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 29, 2:54 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
254 PM CDT Sat Jul 29 2023

.SHORT TERM...  (Through Late Sunday Night)
Issued at 254 PM CDT Sat Jul 29 2023

A severe MCS is moving through the forecast area this afternoon,
producing widespread 60-70 mph winds and associated damage. The
complex will continue moving southeast through the remainder of the
afternoon, taking advantage of the 3500-4500 J/kg of SBCAPE present
across the area. While the 7-8 degree mid-level lapse rates are
enough to support hail development, the very warm low levels will
likely melt any hail that falls to below severe criteria through the
remainder of the event. As the MCS is moving through the forecast
area, a cold front is stretched across the I-70 corridor and
weakening as it slowly moves south.

After a break overnight in convection there is the potential for
another MCS to move from northwest Missouri into southeast Missouri
Sunday morning in tandem with a small shortwave disturbance within
the mid-level northwesterly flow. 1500-2000 J/kg of MUCAPE across
Missouri during the morning as well as 25-40 kts of 0-6 km shear
will be enough to organize and maintain the MCS complex before it
roots into the boundary layer during the mid-morning. 2000-3000 J/kg
of SBCAPE will be available at that point and through the remainder
of the afternoon. The CAMs are showing the complex weakening as it
moves through the LSX CWA, but there is little evidence to support
that scenario. Like today, damaging winds are the main concern with
this MCS as it rolls through, with large hail a lesser threat. While
guidance currently places the MCS across our far western and
southwestern borders, I cannot rule out isolated thunderstorm
development ahead of and to the northeast of this complex,
particularly along any outflow boundaries that linger across the
area. Damaging winds and large hail remain the primary threats with
any isolated convection that becomes strong to severe.

Temperatures are expected to be cooler on Sunday than most days this
previous week thanks to northerly post frontal winds, CAA, and
additional cloud cover and precipitation from Sunday's potential
MCS. Sunday's temperatures will kick off a trend of near normal
temperatures for the first half of the work week that will feel cool
in comparison to the 100+ highs we've experienced across much of the
area this week. Another round of showers and thunderstorms is
possible across central and southeast Missouri Sunday night into
Monday as a shortwave disturbance moves through the northwesterly
mid-level flow.

MRM

.LONG TERM...  (Monday through Next Saturday)
Issued at 254 PM CDT Sat Jul 29 2023

Little has changed in the long term: the ridge over the 4 Corners-
Texas region and trough over eastern Canada will persist and amplify
during the first portion of the work week. This amplified flow will
keep the area within a more active northwesterly flow, which will
interact with a surface boundary that will wobble around the
forecast area to bring multiple chances for showers and
thunderstorms. Associated cloud cover will aid in keeping
temperatures near normal, at least through the first half of the
work week.

Confidence is growing that a short period of above normal
temperatures will return to the mid-Mississippi Valley mid-week as
the mid-level ridge axis shifts eastward into the area. The global
ensembles are indicating that 850 mb temperatures will push between
the 97.5 and 99th climatological percentiles across portions of the
forecast area. This is by no means a guaranteed event, and the
timing and location of precipitation during this period will have a
large influence on how warm we get.

Towards the end of the period the cluster analysis are indicating
that the trough over eastern Canada will shift eastward, and another
trough will slide along the US-Canada border. The movement of this
trough could bring additional chances for showers and thunderstorms
as well as relatively cooler temperatures back to the region.

MRM

&&

.AVIATION...  (For the 18z TAFs through 18z Sunday Afternoon)
Issued at 1213 PM CDT Sat Jul 29 2023

A strong thunderstorm complex is approaching the forecast area
and will move through most of the terminals during the first 6
hours of the TAF period. KCOU, KJEF, KSTL, KSUS, and KCPS are most
likely to be impacted by heavy rain, reduced visibilites, wind
gusts up to 60-70 mph, and frequent lightning. While confidence is
high that this complex will produce those conditions, some
uncertainty remains in exactly where they will be experienced so
have kept mention to TSRA and visibility reduction for now.

In the wake of the system conditions will clear and winds will
become lighter and northerly as a cold front passes through the
region at the same time at the thunderstorms. VFR flight
conditions will prevail thereafter. Additional showers and
thunderstorms are possible Sunday during the day, but confidence
in this occurrence and the location of the thunderstorms remains
low so have forgone mention in the TAF for now.

MRM

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for Audrain MO-Boone
     MO-Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
     Iron MO-Madison MO-Moniteau MO-Monroe MO-Montgomery MO-
     Osage MO-Pike MO-Ralls MO-Reynolds MO-Saint Francois MO-
     Warren MO-Washington MO.

     Excessive Heat Warning until 9 PM CDT this evening for Jefferson
     MO-Lincoln MO-Saint Charles MO-Saint Louis City MO-Saint
     Louis MO-Sainte Genevieve MO.

IL...Heat Advisory until 9 PM CDT this evening for Fayette IL-Greene
     IL-Macoupin IL-Montgomery IL-Pike IL.

     Excessive Heat Warning until 9 PM CDT this evening for Bond IL-
     Calhoun IL-Clinton IL-Jersey IL-Madison IL-Marion IL-Monroe
     IL-Randolph IL-Saint Clair IL-Washington IL.

&&

WFO LSX
Hazardous weather outlook, Jul 29, 2:52 PM CDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
252 PM CDT Sat Jul 29 2023

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-302000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
252 PM CDT Sat Jul 29 2023

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Thunderstorms capable of producing damaging winds are moving across
the forecast area this afternoon through early evening.

Dangerous heat will continue for most of the region through early
evening with heat index values of 100 to 110 degrees. An Excessive
Heat Warning and a Heat Advisory are in effect.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

There is a chance of thunderstorms across portions of the region
Sunday through Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions, including wind damage to the National Weather Service.

MRM

In the hours before

Local storm report, Jul 29, 4:20 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
420 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     Tstm Wnd Dmg     1 SW Granite City       38.70N 90.15W
07/29/2023                   Madison            IL   Public

            6 in tree limb down.

&&

MMG
Local storm report, Jul 29, 4:21 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
421 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     Tstm Wnd Gst     1 W Waterloo            38.33N 90.18W
07/29/2023  M62 MPH          Monroe             IL   Emergency Mngr

            Observation from the Monroe County
            Fairground near Waterloo IL.

&&

Maples
Local storm report, Jul 29, 4:24 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
424 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     Tstm Wnd Gst     2 E Shrewsbury          38.59N 90.29W
07/29/2023  E60 MPH          St. Louis City     MO   NWS Employee

&&

MMG
Local storm report, Jul 29, 4:28 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
428 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Tstm Wnd Gst     2 E Maplewood           38.61N 90.29W
07/29/2023  E60 MPH          St. Louis City     MO   Trained Spotter

            Lost power. Location is approximate.

&&

MMG
Local storm report, Jul 29, 4:34 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
434 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     Tstm Wnd Gst     2 SE Belleville         38.51N 89.98W
07/29/2023  M64 MPH          St. Clair          IL   Emergency Mngr

            Observation relayed by St. Clair County
            Skywarn.

&&

Maples
Local storm report, Jul 29, 4:38 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
438 PM CDT Sat Jul 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 PM     Tstm Wnd Dmg     1 SSE Florissant        38.79N 90.32W
07/29/2023                   St. Louis          MO   Trained Spotter

            6 inch tree limbs down.

&&

MMG

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 12:46 PM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Moniteau, Monroe, Shelby59 min
Jul 29, 1:36 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXAudrain, Callaway, Franklin, Gasconade, Monroe, Montgomery and 4 more39 min
Jul 29, 1:46 PM CDTSevere Thunderstorm WarningLSXMarion, Monroe, Ralls, Shelby44 min
Jul 29, 2:12 PM CDTSevere Thunderstorm WarningLSXAudrain, Franklin, Gasconade, Lincoln, Montgomery, Osage and 3 more48 min
Jul 29, 2:47 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Gasconade, Lincoln, Pike, Saint Charles, Saint Louis and 1 more43 min
Jul 29, 3:24 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, City of Saint Louis36 min
Jul 29, 3:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis48 min
Jul 29, 4:16 PM CDTSevere Thunderstorm Warning Destructive damage threatLSXJefferson, Sainte Genevieve44 min
Jul 29, 5:43 PM CDTSevere Thunderstorm WarningLSXFayette, Marion32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2023Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.